Experts Warn About ‘Benadryl Challenge’ Spreading on TikTok

Benadryl allergy over-the-counter medicine
Photo credit Photo by Kristoffer Tripplaar/Sipa USA
By RADIO.COM

It's another dangerous attempt for kids to have their posts seen and shared on social media.

The 'Benadryl Challenge' is among the latest stunts to catch fire on the popular platform TikTok. 

Experts at Cook Children's Medical Center in Fort Worth say some teenagers have overdosed on the antihistamine Benadryl, after they mimicked TikTok videos claiming users could get high and experience hallucinations if they popped a dozen or more of the allergy pills.  

According to Cook Children's experts, it's a dangerous trend that has seen some teens suffer not only hallucinations, but also irregular heartbeat, seizures and other serious medical issues.

As of Monday, the hashtag #Benadryl had 5.4 million views on TikTok.

National Family Safety Expert Rania Mankarious is the CEO of CrimeStoppers Houston.  She discussed the dangers of the Benadryl Challenge and shared sound advice for parents as she talked with KRLD's Chris Sommer.

LISTEN NOW on the RADIO.COM App
Follow RADIO.COM
Facebook | Twitter | Instagram